Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 225, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 15, 2003, 9:23 PM EDT for Brown County, Ohio. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2003, 9:23 PM EDT (01:23 UTC)
- Expired
- Jul 15, 2003, 9:45 PM EDT
- In force
- 22 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Brown County, OH
The radar
The Cincinnati radar (KILN), 31 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1565 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 14.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 160123 SVRILN OHC015-160145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 922 PM EDT TUE JUL 15 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN OHIO... * UNTIL 945 PM EDT... * AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTH OF MOUNT ORAB...OR ABOUT 6 MILES SOUTHEAST OF BLANCHESTER...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FAYETTEVILLE... MOUNT ORAB... ST. MARTIN... THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3926 8402 3902 8405 3902 8387 3925 8385
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:05 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 15, 8:05 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 805 PM EDT TUE JUL 15 2003 SHOWERS AND THUNDERSTORMS CONTINUING TO INTENSIFY ALONG NARROW LINE FROM NORTH OF SDF TO AROUND DAY. LIGHTNING STRIKES HAVE BEEN ON THE INCREASE PAST HOUR OR SO WITH COOLING CLOUD TOPS NOTED ON IR SAT IMAGERY. AS MIGHT BE EXPECTED...LATEST RUC SHOWING BEST INSTABILTIES ACROSS OUR SW WITH SBCAPES ON THE ORDER OF 3000 J/KG...AND THIS AFTER BEING GRUNGED OUT FOR MOST OF THE DAY. FORECAST SOUNDING OFF THE 18Z MESOETA FOR CVG AT 00Z SHOWING A FAIRLY HIGH WETBULB ZERO AT AROUND 11K BUT A MAX DELTA THETA E OF AROUND 30 SUGGESTS THE POSSSIBLITY OF SOME GUSTY WINDS WITH THE STRONGER STORMS. WILL HAVE TO KEEP A CLOSE EYE ON THINGS FOR ISOLATED SEVERE AS WE HEAD THROUGH THE NEXT COUPLE OF HOURS. MEANWHILE...WENT AHEAD AND UPDATED THE ZONES TO TRY AND CLEAN UP SOME OF THE WORDING. DROPPED PRECIP ACROSS PARTS OF THE NW AS EXPECT THE FEW LINGERING SHOWERS TO THE NORTHWEST OF OUR AREA TO PRETTY MUCH FIZZLE OUT WITH SUNSET. ALSO WENT AHEAD AND BUMPED UP POPS ACROSS SOUTH AHEAD OF LINE OF THUNDERSTORMS. LEFT PMH GROUP ALONE FOR NOW TO SEE HOW THINGS PROGRESS BUT IF CURRENT TRENDS CONTINUE WILL UPDATE IN A LITTLE WHILE TO BUMP UP POPS THERE TOO. .ILN...NONE.
Hazardous weather outlook, Jul 15, 5:20 AM EDT, 16 hours 3 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 520 AM EDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A COLD FRONT WILL APPROACH THE AREA TODAY AND PUSH THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT DURING THE AFTERNOON HOURS AND ACCOMPANY THE FRONT OVERNIGHT. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGINNG WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:33 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 42 min |
| Jul 15, 9:11 PM EDT | Tornado Warning | ILN | Clermont | 34 min |
| Jul 15, 10:26 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 49 min |
| Jul 15, 10:45 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.